Indian Journal of Pharmacology Home 

LETTER TO THE EDITOR
[Download PDF]
Year : 2012  |  Volume : 44  |  Issue : 3  |  Page : 429-

Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 3

Ramesh Babu Devalla 
 Director General, Central Council for Research in Ayurvedic Sciences (CCRAS) 61-65, Institutional Area, Opp. 'D'- Block, Janak Puri, New Delhi - 110058, India

Correspondence Address:
Ramesh Babu Devalla
Director General, Central Council for Research in Ayurvedic Sciences (CCRAS) 61-65, Institutional Area, Opp. SQDSQ- Block, Janak Puri, New Delhi - 110058,
India




How to cite this article:
Devalla RB. Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 3 .Indian J Pharmacol 2012;44:429-429


How to cite this URL:
Devalla RB. Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 3 . Indian J Pharmacol [serial online] 2012 [cited 2021 Oct 27 ];44:429-429
Available from: https://www.ijp-online.com/text.asp?2012/44/3/429/96362


Full Text

Sir,

This refers to an article published recently in Indian Journal of Pharmacology (Steven-Johnson syndrome due to Ayurvedic drugs). [1] We have examined the said article and found the contents of the article to be totally unscientific with objectionable statements made to malign the image of the Ayurveda and other Indian systems of medicine without any substantial scientific evidence.

Thus, while no references have been cited to support that "Ayurvedic drugs are also known to cause this syndrome," the authors admit that the medicine consumed had no label nor it was analyzed for its contents. It is beyond our understanding how then the authors could establish the medicine as an Ayurvedic drug. The report contains several vague and misleading statements ("Some Ayurvedic drugs causing adverse reaction …………. etc. and the popular Ayurvedic preparations for mental retardation include extracts from Centella asiatica and Bacopa monnieri………"). The report is questionable and does not conform to the scientific scrutiny. It also creates a negative impression of the Ayurvedic system of Medicine. It is requested to immediately withdraw the article from online electronic edition and a corrigendum may be published in the subsequent edition. It is also suggested that any article related to Ayurveda may be sent to the Council for review in future.

References

1Shivamurthy RM, Kallappa R, Reddy SG, Rangappa DB. Steven-Johnson syndrome due to ayurvedic drugs. Indian J Pharmacol 2012;44:134-5.